Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 224, NWS Lake Charles, LA

July 28, 2021Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Jul 28, 2021, 9:56 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Jul 30, 2021, 4:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 9:56 AM CDT (14:56 UTC)
In effect from
Jul 30, 2021, 4:00 PM CDT
Expired
Jul 28, 2021, 8:38 PM CDT
In force
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 23.01 ft at Jul 27, 2021, 10:00 AM CDT.

actionminormoderate22242607/2807/2907/30
Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

383 
WGUS44 KLCH 281456
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
956 AM CDT Wed Jul 28 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...Texas...

  Sabine River Near Deweyville

LAC011-019-TXC351-361-290300-
/O.NEW.KLCH.FL.W.0224.210730T2100Z-000000T0000Z/
/DWYT2.1.DR.210730T2100Z.210802T0600Z.000000T0000Z.NO/
956 AM CDT Wed Jul 28 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Sabine River Near Deweyville.
* From Friday afternoon until further notice.
* At 8:45 AM CDT Wednesday the stage was 21.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  afternoon and continue rising to 24.4 feet early Monday morning. 
  Additional rises are possible thereafter.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Sabine River
Deweyville  24.0  21.8  Wed 8 am CDT 22.3  23.7  24.3         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

Mogged
1 follow-up statement
663 
WGUS84 KLCH 290138
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
838 PM CDT Wed Jul 28 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

LAC011-019-TXC351-361-290245-
/O.CAN.KLCH.FL.W.0224.210730T2100Z-210729T0138Z/
/DWYT2.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Wed Jul 28 2021

...The Flood Warning for the Sabine River Near Deweyville has been 
cancelled...

The Flood Warning is cancelled for
  the Sabine River Near Deweyville.
* At 7:45 PM CDT Wednesday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 23.9 feet 
  early Friday afternoon.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Sabine River
Deweyville  24.0  22.0  Wed 7 pm CDT 23.1  23.9  23.5         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

SLD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 28, 6:22 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 28, 6:22 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
622 AM CDT Wed Jul 28 2021

.DISCUSSION...
For 07/28/2021 12Z TAF Issuance.

&&

.AVIATION...
A little bit of fog/mist from Acadiana (ARA/LFT) into Central LA
(AEX) this morning. Per usual this should lift fairly quickly
after sunrise, though with light winds, it may be a bit reluctant
to immediately. For today, expect a mix of SCT VFR CU and
mid/high clouds along with a continuation of light and mostly
variable winds. Scattered afternoon thunderstorms once again
possible, though guidance suggests maybe not as widespread as
yesterday. Opted to cover this with VCTS. Any convection left
expected to wane by the evening hours with quiet conditions
overnight. Winds once again become calm in spots, and likely will
see some patchy areas of fog/mist develop after midnight. As is
the case currently, Acadiana into Central LA would be more favored
for this.

50

&&

.PREV DISCUSSION... /issued 420 AM CDT Wed Jul 28 2021/

DISCUSSION...

SHORT TERM [Today through Friday Night]...

Currently mild and muggy per usual, but area radars remain clear of
precipitation at this hour. Aside from some scattered mid level
clouds, GOES-16 Nighttime Microphysics RGB also showing some
development of patchy ground fog/mist which is further supported by
reduced visibility at nearby obs sites. So far this is mostly
confined from lower Acadiana north into CenLA. Could see some
expansion of this prior to sunrise, but not thinking it'll become
too dense or widespread.

For today, forecast region remains located along the southern
periphery of a robust mid level ridge centered in the central
Plains. Weak impulses of shortwave energy will continue to rotate
around the ridge, though today could also see a bit of an influx of
drier mid level air. Aside from that, a subtle inverted trough is
noted in the NW Gulf of Mexico primarily ~850-700mb, but this
feature likely remains a bit too far offshore to have any major
impacts locally. As has been the case the last several days, the
combination of the aforementioned will likely yield some amount of
scattered convection coincident with max diurnal heating this
afternoon. That said, much of the short term high resolution
guidance suggests fairly limited development, and do think it's a
possibility today comes in a bit on the dry side. With the chance of
lower PoPs, it also means we have a bit better odds of seeing Heat
Advisory criteria (apparent temps 108+) met for a few hours over
a more widespread area. To that end, felt it wise to play it safe
and issue an areawide Heat Advisory this afternoon. As always if
spending time outdoors, stay hydrated, take frequent breaks if
possible, and find some means to cool off.

Precip that does develop largely expected to diminish into the
overnight hours, though a few nocturnal thundershowers can't be
entirely ruled out. Moving into the day Thursday, forecast
parameters look largely unchanged aside from the ridge beginning to
nudge slightly closer. This results in temps creeping up a bit in
interior TX/LA, and with only scattered convection expected, heat
index values likely will rise into advisory criteria again.

By Friday, mid level ridge extends even a bit closer towards the
region, resulting in afternoon temps maybe gaining yet another
degree or so. Both ECMWF/GFS show a modest westward moving impulse
sliding around the southern periphery of the ridge though, so likely
enough forcing to overcome ridge related subsidence and spark
scattered afternoon convection with PWATs remaining ~1.75 to 2.00
inches.

50

LONG TERM [Saturday through Tuesday]...

For the start of the weekend, the region will remain on the southern
periphery of a mid/upper tropospheric ridge axis stretching from the
Intermountain West southeast into the FL peninsula. SFC high
pressure will extend west across the Central Gulf of Mexico,
yielding a prevailing SW flow. This type of pattern typically
portends near to above normal temperatures and vice versa for rain
chances, and this is reflected well in NBM guidance showing highs in
the mid to upper 90s along with low end rain chances tied largely to
diurnal instability and the sea breeze.

The ridge is progged to begin eroding on SUN as a deep layer trof
digs into the ERN CONUS, which may allow for a bit more convective
coverage, but slightly warmer temperatures are expected ahead of a
slow moving front. While there are some differences in global model
guidance, this front is expected to slowly ooze south into the area
on MON and remain quasi-stationary into TUE. This will significantly
increase rain chances for the start of the work week, while also
moderating temperatures down to near and below seasonal normals.
Most of this moderation will occur via the increase in clouds and
PCPN, though at least some relatively drier air is also expected to
filter into the area.

13

MARINE...

Light and variable winds are expected through Wednesday. Weak
high pressure building across the northern Gulf of Mexico through
the end of the week into the weekend will allow for light onshore
winds to become more prevalent. There will be daily chances for
shower and thunderstorm activity. Locally higher winds and seas,
along with cloud to water lightning can be expected near the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  93  77  96  77 /  30  10  30  10
LCH  92  77  93  78 /  30  10  40  10
LFT  94  77  94  78 /  40  10  50  10
BPT  93  76  93  76 /  40  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from noon today to 7 PM CDT this evening for
     LAZ027>033-041>045-052>055-073-074.

TX...Heat Advisory from noon today to 7 PM CDT this evening for
     TXZ180-201-215-216-259>262.

GM...None.
&&
Hazardous weather outlook, Jul 28, 4:04 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
404 AM CDT Wed Jul 28 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-290915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
404 AM CDT Wed Jul 28 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

A Heat Advisory is in effect through the afternoon hours into the
early evening. Heat index values will rise above 100 degrees, and
heat index values of up to 110 degrees are possible. Hot temperatures
and high humidity may cause heat illnesses to occur if heat related
precautions aren't taken.

Scattered thunderstorms will be possible this afternoon. Brief heavy
rainfall, gusty winds, and frequent cloud to ground lightning can be
expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are expected each day, mainly
from early afternoon through early evening. Brief heavy rainfall,
gusty winds, and frequent cloud to ground lightning can be expected
with the storms.

Hot and humid days can also be expected with heat index at times in
the afternoon ranging from 105 to 110 degrees.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-290915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
404 AM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

A few showers or thunderstorms will be possible. Locally higher
winds and seas along with frequent cloud to water lightning can be
expected with the storms.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will be possible mainly during
the late night and early morning hours, then again during the late
afternoon into early evening. Locally higher winds and seas along
with frequent cloud to water lightning can be expected with the
storms.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:31 AM CDTHeat AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more15 hr

Nearby

River Flood Warnings in Louisiana, 2021River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.